MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM THYROID STIMULATING HORMONE 3-ULTRA (TSH3-UL); THYROID STIMULATING HORMONE IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM THYROID STIMULATING HORMONE 3-ULTRA (TSH3-UL); THYROID STIMULATING HORMONE IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer from outside the united states reported observation of a falsely-depressed atellica im thyroid stimulating hormone 3-ultra (tsh3-ul) result which was discordant relative to alternate-method testing.The instructions for use (ifu) under the interpretation of results section states the following: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens healthineers is investigating.
 
Event or Problem Description
A discordant, depressed thyroid stimulating hormone 3-ultra (tsh3-ul) result was obtained on a patient sample on an atellica im 1600 analyzer compared to the result from an alternate method.The discordant result was not reported to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the falsely depressed tsh3-ul patient result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2022-00298 on (b)(6) 2022.Additional information: sep 20, 2022.Patient sample in question is not sent to siemens for internal testing.Customer confirmed that the sample type is serum.Section d8: was this device serviced by a third party? updated to no.Additional information: oct 12, 2022.An outside the united states customer observed a discordant low result of <0.008 uiu/ml on the atellica im thyroid stimulating hormone 3-ultra (tsh3-ul) assay on one patient sample with reagent lot 394.The tsh3-ul result for the patient was normal on an alternate method.Most likely the cause of the undetectable tsh3-ul result is from an extreme rare genetic variant.Under the limitations section of the ifu for tsh3-ul, it states the following: "as with any immuno-recognition measure of a peptide, extreme rare genetic variants may exhibit varying degrees of detection." no product problem is observed.The customer is operational.In section h6, the investigation finding, and investigation conclusion codes were updated.

Brand Name
ATELLICA IM THYROID STIMULATING HORMONE 3-ULTRA (TSH3-UL)
Common Device Name
THYROID STIMULATING HORMONE IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC
333 coney street
east walpole MA 02032
Manufacturer Contact
louise mclaughlin
333 coney street
east walpole, MA 02032
7818564812
MDR Report Key15410946
Report Number1219913-2022-00298
Device Sequence Number5894540
Product Code JLW
UDI-Device Identifier00630414600161
UDI-Public00630414600161
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K150403
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2023
Device Model NumberN/A
Device Catalogue Number10995703
Device Lot Number394
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/18/2022
Supplement Date Received by Manufacturer09/20/2022
Initial Report FDA Received Date09/13/2022
Supplement Report FDA Received Date11/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/21/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown